Alert archive / Texas / Red Flag Warnings in 2010

Red Flag Warning 22, NWS Midland/Odessa, TX

April 27, 2010

NWS Midland/Odessa, TX issued this red flag warning at Apr 27, 2010, 3:18 PM CDT. It took effect at Apr 28, 2010, 3:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 27, 2010, 3:18 PM CDT (20:18 UTC)
In effect from
Apr 28, 2010, 3:00 PM CDT
Expired
Apr 28, 2010, 9:00 PM CDT
In force
6 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

804 
WWUS84 KMAF 272018
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
318 PM CDT TUE APR 27 2010

...A RED FLAG WARNING IS IN EFFECT WEDNESDAY AFTERNOON THROUGH
EARLY WEDNESDAY EVENING FOR THE GUADALUPE MOUNTAINS...SOUTHEAST
NEW MEXICO PLAINS AND VAN HORN HIGHWAY 54 CORRIDOR FOR RELATIVE
HUMIDITY VALUES OF 10 TO 15 PERCENT...20 FOOT WINDS OF 20 MPH OR
GREATER...AND HIGH FIRE DANGER...

...A FIRE WEATHER WATCH IS IN EFFECT THURSDAY AFTERNOON FOR 
THE GUADALUPE AND DAVIS MOUNTAINS...THE SOUTHEAST NEW MEXICO
PLAINS...THE UPPER TRANS PECOS...MARFA PLATEAU...PRESIDIO VALLEY
AND WESTERN PERMIAN BASIN FOR RELATIVE HUMIDITY VALUES OF 5 TO 15
PERCENT...20 FOOT WINDS OF 20 MPH OR GREATER...AND HIGH FIRE
DANGER...

.A NEARLY STATIONARY AND STRONG LOW PRESSURE SYSTEM WILL DEVELOP 
ACROSS THE WESTERN HIGH PLAINS WEDNESDAY AND THURSDAY. THIS WILL
RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE GUADALUPE
MOUNTAINS AND THE SOUTHEAST NEW MEXICO PLAINS AND THE VAN HORN
HIGHWAY 54 CORRIDOR BY WEDNESDAY AFTERNOON. AS THE DRY AIR SPREADS
EAST CRITICAL FIRE WEATHER CONDITIONS MAY ALSO SPREAD FURTHER EAST
INTO WEST TEXAS.

NMZ114-115-TXZ057-258-281200-
/O.NEW.KMAF.FW.W.0022.100428T2000Z-100429T0200Z/
/O.EXT.KMAF.FW.A.0014.100429T1500Z-100430T0000Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
GUADALUPE MOUNTAINS-
318 PM CDT TUE APR 27 2010 /218 PM MDT TUE APR 27 2010/

...RED FLAG WARNING IN EFFECT FROM 3 PM CDT /2 PM MDT/ TO 9 PM
CDT /8 PM MDT/ WEDNESDAY...
...FIRE WEATHER WATCH NOW IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 3 PM CDT /2 PM MDT/ TO
9 PM CDT /8 PM MDT/ WEDNESDAY. THE FIRE WEATHER WATCH IS NOW IN
EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. 

RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT...20 FOOT WINDS OF
20 MPH OR GREATER...AND HIGH FIRE DANGER WILL RESULT IN CRITICAL
FIRE WEATHER CONDITIONS WEDNESDAY AFTERNOON AND POSSIBLY AGAIN 
THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

TXZ045-050-058>060-067-074-075-079-080-281200-
/O.EXT.KMAF.FW.A.0014.100429T1500Z-100430T0000Z/
GAINES-ANDREWS-REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-
WARD-DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-
MARFA PLATEAU-
318 PM CDT TUE APR 27 2010

...FIRE WEATHER WATCH NOW IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

THE FIRE WEATHER WATCH IS NOW IN EFFECT FROM LATE THURSDAY MORNING
THROUGH EARLY THURSDAY EVENING. 

RELATIVE HUMIDITY VALUES OF 5 TO 15 PERCENT...20 FOOT WINDS OF 20
MPH OR GREATER...AND HIGH FIRE DANGER MAY RESULT IN CRITICAL FIRE
WEATHER CONDITIONS LATE THURSDAY MORNING THROUGH EARLY THURSDAY
EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
3 follow-up statements
573 
WWUS84 KMAF 281043
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
543 AM CDT WED APR 28 2010

...A RED FLAG WARNING IS IN EFFECT WEDNESDAY AFTERNOON THROUGH
EARLY WEDNESDAY EVENING FOR THE GUADALUPE MOUNTAINS...SOUTHEAST
NEW MEXICO PLAINS AND VAN HORN HIGHWAY 54 CORRIDOR FOR RELATIVE
HUMIDITY VALUES OF 10 TO 15 PERCENT...20 FOOT WINDS OF 20 MPH OR
GREATER...AND HIGH FIRE DANGER...

...A FIRE WEATHER WATCH IS IN EFFECT THURSDAY AFTERNOON FOR THE
GUADALUPE AND DAVIS MOUNTAINS...THE SOUTHEAST NEW MEXICO PLAINS...
THE UPPER TRANS PECOS...MARFA PLATEAU...PRESIDIO VALLEY AND
WESTERN PERMIAN BASIN FOR RELATIVE HUMIDITY VALUES OF 5 TO
15 PERCENT...20 FOOT WINDS OF 20 MPH OR GREATER...AND HIGH FIRE
DANGER...

.A STRENGTHENING AND NEARLY STATIONARY OW PRESSURE SYSTEM WILL
DEVELOP ACROSS THE WESTERN U.S. TODAY AND THURSDAY. THIS WILL
BRING INCREASING WINDS AND DRY WEATHER...RESULTING IN CRITICAL
FIRE WEATHER CONDITIONS ACROSS THE GUADALUPE MOUNTAINS...SOUTHEAST
NEW MEXICO PLAINS AND THE VAN HORN HIGHWAY 54 CORRIDOR THIS
AFTERNOON. AS THE DRY AIR SPREADS EAST...CRITICAL FIRE WEATHER
CONDITIONS ARE LIKELY TO SPREAD FARTHER EAST AND COVER MOST OF
WEST TEXAS ON THURSDAY. 

NMZ114-115-TXZ057-258-282100-
/O.CON.KMAF.FW.W.0022.100428T2000Z-100429T0200Z/
/O.CON.KMAF.FW.A.0014.100429T1500Z-100430T0000Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
GUADALUPE MOUNTAINS-
543 AM CDT WED APR 28 2010 /443 AM MDT WED APR 28 2010/

...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM CDT /2 PM MDT/
THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM CDT /2 PM MDT/
THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING. A FIRE
WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING. 

RELATIVE HUMIDITY VALUES OF NEAR 10 PERCENT...20 FOOT WINDS OF 25
TO 35 MPH MPH AND HIGH FIRE DANGER WILL RESULT IN CRITICAL FIRE
WEATHER CONDITIONS THIS AFTERNOON AND EARLY EVENING. 

DRY AIR WILL REMAIN IN PLACE ON THURSDAY AS WINDS CONTINUE TO
INCREASE. THIS WILL LIKELY BRING CRITICAL FIRE WEATHER CONDITIONS
BACK TO THE AREA THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

TXZ046-047-051-052-061-062-068-069-282100-
/O.EXA.KMAF.FW.A.0014.100429T1500Z-100430T0000Z/
DAWSON-BORDEN-MARTIN-HOWARD-ECTOR-MIDLAND-CRANE-UPTON-
543 AM CDT WED APR 28 2010

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING. 

RELATIVE HUMIDITY VALUES OF NEAR 10 TO 15 PERCENT...20 FOOT WINDS
OF 20 MPH OR GREATER...AND HIGH FIRE DANGER MAY RESULT IN CRITICAL
FIRE WEATHER CONDITIONS LATE THURSDAY MORNING THROUGH EARLY
THURSDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ045-050-058>060-067-074-075-079-080-282100-
/O.CON.KMAF.FW.A.0014.100429T1500Z-100430T0000Z/
GAINES-ANDREWS-REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-
WARD-DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-
MARFA PLATEAU-
543 AM CDT WED APR 28 2010

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING. 

RELATIVE HUMIDITY VALUES OF 5 TO 15 PERCENT...20 FOOT WINDS OF
20 MPH OR GREATER...AND HIGH FIRE DANGER MAY RESULT IN CRITICAL
FIRE WEATHER CONDITIONS LATE THURSDAY MORNING THROUGH EARLY
THURSDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
900 
WWUS84 KMAF 281945
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
245 PM CDT WED APR 28 2010

...A RED FLAG WARNING IS IN EFFECT THROUGH EARLY THIS EVENING FOR
THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS AND VAN HORN
HIGHWAY 54 CORRIDOR FOR RELATIVE HUMIDITY VALUES OF 10 TO 15
PERCENT...20 FOOT WINDS OF 20 MPH OR GREATER...AND HIGH FIRE
DANGER...

...A RED FLAG WARNING IS IN EFFECT THURSDAY AFTERNOON FOR THE
SOUTHEAST NEW MEXICO PLAINS...NORTHWESTERN PERMIAN BASIN...DAVIS
MOUNTAINS...MARFA PLATEAU...VAN HORN CORRIDOR...AND UPPER TRANS
PECOS FOR RELATIVE HUMIDITY VALUES OF 5 TO 15 PERCENT...20 FOOT
WINDS OF 20 MPH OR GREATER...AND HIGH FIRE DANGER...

...A FIRE WEATHER WATCH IS IN EFFECT THURSDAY AFTERNOON FOR THE
GUADALUPE MOUNTAINS...PRESIDIO VALLEY AND CENTRAL PERMIAN BASIN. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FRIDAY FOR THE PLAINS OF
SOUTHEASTERN NEW MEXICO FOR RELATIVE HUMIDITY VALUES OF 10 TO 15
PERCENT...20 FOOT WINDS OF AROUND 20 MPH OR GREATER...AND A NEAR
HIGH FIRE DANGER CLASS...

.A STRENGTHENING LOW PRESSURE SYSTEM WILL DEVELOP ACROSS THE
WESTERN U.S. TODAY AND THURSDAY. THIS WILL BRING INCREASING WINDS
AND DRY WEATHER...RESULTING IN CRITICAL FIRE WEATHER CONDITIONS
ACROSS SOUTHEAST NEW MEXICO AND THE VAN HORN HIGHWAY 54 CORRIDOR
THIS AFTERNOON. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
FARTHER SOUTH AND EAST ON THURSDAY.

NMZ115-291100-
/O.UPG.KMAF.FW.A.0014.100429T1500Z-100430T0000Z/
/O.NEW.KMAF.FW.W.0023.100429T1500Z-100430T0200Z/
/O.NEW.KMAF.FW.A.0015.100430T1500Z-100501T0000Z/
/O.CON.KMAF.FW.W.0022.100428T2000Z-100429T0200Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-
145 PM MDT WED APR 28 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 9 AM TO 8 PM MDT THURSDAY...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 8 PM MDT THURSDAY.
A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER
WATCH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON.
A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

RELATIVE HUMIDITY VALUES OF NEAR 10 PERCENT...20 FOOT WINDS OF 25
TO 35 MPH MPH AND HIGH FIRE DANGER WILL RESULT IN CRITICAL FIRE
WEATHER CONDITIONS THROUGH EARLY THIS EVENING. CRITICAL FIRE
WEATHER CONDITIONS ARE EXPECTED AGAIN THURSDAY AND POSSIBLY FRIDAY
AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&


$$

TXZ057-291100-
/O.UPG.KMAF.FW.A.0014.100429T1500Z-100430T0000Z/
/O.NEW.KMAF.FW.W.0023.100429T1500Z-100430T0200Z/
/O.CON.KMAF.FW.W.0022.100428T2000Z-100429T0200Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-
245 PM CDT WED APR 28 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM CDT
THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED
FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

RELATIVE HUMIDITY VALUES OF NEAR 10 PERCENT...20 FOOT WINDS OF 25
TO 35 MPH MPH AND HIGH FIRE DANGER WILL RESULT IN CRITICAL FIRE
WEATHER CONDITIONS THROUGH EARLY THIS EVENING. CRITICAL FIRE
WEATHER CONDITIONS ARE EXPECTED AGAIN ON THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

TXZ045-050-058>060-067-074-080-291100-
/O.UPG.KMAF.FW.A.0014.100429T1500Z-100430T0000Z/
/O.NEW.KMAF.FW.W.0023.100429T1500Z-100430T0200Z/
GAINES-ANDREWS-REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-
WARD-DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-
245 PM CDT WED APR 28 2010

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM CDT
THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

RELATIVE HUMIDITY VALUES OF 5 TO 15 PERCENT...20 FOOT WINDS OF 20
MPH OR GREATER...AND HIGH FIRE DANGER WILL RESULT IN CRITICAL FIRE
WEATHER CONDITIONS LATE THURSDAY MORNING THROUGH EARLY THURSDAY
EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

NMZ114-TXZ258-291100-
/O.CON.KMAF.FW.W.0022.100428T2000Z-100429T0200Z/
/O.CON.KMAF.FW.A.0014.100429T1500Z-100430T0000Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
145 PM MDT WED APR 28 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON. 

RELATIVE HUMIDITY VALUES OF NEAR 10 PERCENT...20 FOOT WINDS OF
25 TO 35 MPH MPH AND HIGH FIRE DANGER WILL RESULT IN CRITICAL
FIRE WEATHER CONDITIONS THROUGH EARLY THIS EVENING.

VERY WINDY CONDITIONS ARE EXPECTED AGAIN THURSDAY...HOWEVER
RELATIVE HUMIDITIES ARE EXPECTED TO BE NEAR 15 PERCENT. THEREFORE
THE FIRE WEATHER WATCH REMAINS IN EFFECT AND MAY BE UPGRADED TO A
RED FLAG WARNING SHOULD LOWER RELATIVE HUMIDITIES BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

TXZ046-047-051-052-061-062-068-069-075-079-291100-
/O.CON.KMAF.FW.A.0014.100429T1500Z-100430T0000Z/
DAWSON-BORDEN-MARTIN-HOWARD-ECTOR-MIDLAND-CRANE-UPTON-PECOS-
PRESIDIO VALLEY-
245 PM CDT WED APR 28 2010

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING. 

RELATIVE HUMIDITY VALUES BELOW 15 PERCENT ARE EXPECTED AREA WIDE.
HOWEVER MARGINAL WINDS NEAR 20 MPH ARE FORECAST IN THE PRESIDIO
VALLEY...AND HIGH FUEL MOISTURE CONTENT MAY LIMIT THE FIRE DANGER
CLASS BELOW HIGH. THEREFORE THE FIRE WEATHER WATCH CONTINUES FOR
THESE AREAS AND MAY BE UPGRADED TO A WARNING TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
090 
WWUS84 KMAF 290229 AAA
RFWMAF

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
929 PM CDT WED APR 28 2010

...A RED FLAG WARNING IS IN EFFECT THURSDAY AFTERNOON FOR THE
SOUTHEAST NEW MEXICO PLAINS...NORTHWESTERN PERMIAN BASIN...DAVIS
MOUNTAINS...MARFA PLATEAU...VAN HORN CORRIDOR...AND UPPER TRANS
PECOS FOR RELATIVE HUMIDITY VALUES OF 5 TO 15 PERCENT...20 FOOT
WINDS OF 20 MPH OR GREATER...AND HIGH FIRE DANGER...

...A FIRE WEATHER WATCH IS IN EFFECT THURSDAY AFTERNOON FOR THE
GUADALUPE MOUNTAINS...PRESIDIO VALLEY AND CENTRAL PERMIAN BASIN.
A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FRIDAY FOR THE PLAINS
OF SOUTHEASTERN NEW MEXICO FOR RELATIVE HUMIDITY VALUES OF 10 TO
15 PERCENT...20 FOOT WINDS OF AROUND 20 MPH OR GREATER...AND A
NEAR HIGH FIRE DANGER CLASS...

.A STRENGTHENING LOW PRESSURE SYSTEM WILL DEVELOP ACROSS THE WESTERN
U.S. THROUGH THURSDAY. THIS WILL BRING STRONG WINDS AND DRY CONDITIONS...
RESULTING IN CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF THE
AREA. THE COMBINATION OF THE STRONGEST WINDS AND LOWEST HUMIDITY WILL
ALIGN THE BEST ACROSS THE SOUTHEAST NEW MEXICO PLAINS AND THE UPPER
TRANS PECOS. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS
THE PERMIAN BASIN TOO...ESPECIALLY THE WEST...AND IN THE DAVIS
MOUNTAINS WHERE GRASSES ARE STILL CURED.

NMZ115-291130-
/O.EXP.KMAF.FW.W.0022.000000T0000Z-100429T0200Z/
/O.CON.KMAF.FW.W.0023.100429T1500Z-100430T0200Z/
/O.CON.KMAF.FW.A.0015.100430T1500Z-100501T0000Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-
829 PM MDT WED APR 28 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 8 PM MDT
THURSDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY AFTERNOON...
...RED FLAG WARNING HAS EXPIRED FOR TONIGHT...

THE RED FLAG WARNING THAT WAS IN EFFECT HAS BEEN ALLOWED TO
EXPIRE. A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 8 PM
MDT THURSDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY
MORNING THROUGH FRIDAY AFTERNOON.

RELATIVE HUMIDITY VALUES OF NEAR 10 PERCENT...20 FOOT WINDS OF 25
TO 35 MPH MPH AND HIGH FIRE DANGER WILL RESULT IN CRITICAL FIRE
WEATHER CONDITIONS THURSDAY. WINDS MAY GUST AS HIGH AS 60 MPH THURSDAY
AND CRITICAL FIRE WEATHER CONDITIONS WILL LIKELY BEGIN BEFORE NOON
RESULTING IN LONG DURATION OF WINDY AND DRY CONDITIONS.
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

&&


$$

TXZ057-291130-
/O.EXP.KMAF.FW.W.0022.000000T0000Z-100429T0200Z/
/O.CON.KMAF.FW.W.0023.100429T1500Z-100430T0200Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-
929 PM CDT WED APR 28 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT
THURSDAY...
...RED FLAG WARNING HAS EXPIRED FOR THIS EVENING...

THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR THIS EVENING. A
RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT
THURSDAY.

RELATIVE HUMIDITY VALUES OF NEAR 10 PERCENT...20 FOOT WINDS OF 30
TO 40 MPH WITH GUSTS TO 60 MPH AND HIGH FIRE DANGER WILL RESULT IN
CRITICAL FIRE WEATHER CONDITIONS THROUGH THURSDAY. WINDS WILL
INCREASE EARLY AND HUMIDITY WILL ALREADY BE LOW IN THE MORNING SO
THERE WILL BE AN EXTENDED DURATION OF CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY
INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&


$$

NMZ114-TXZ258-291130-
/O.EXP.KMAF.FW.W.0022.000000T0000Z-100429T0200Z/
/O.CON.KMAF.FW.A.0014.100429T1500Z-100430T0000Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
829 PM MDT WED APR 28 2010

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON...
...RED FLAG WARNING HAS EXPIRED FOR THIS EVENING...

THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR THIS EVENING. A
FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON.

THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE THIS EVENING
HOWEVER IT WILL REMAIN VERY WINDY AND THE HUMIDITY WILL BE LOW.

VERY WINDY CONDITIONS ARE EXPECTED AGAIN THURSDAY...HOWEVER
RELATIVE HUMIDITY IS EXPECTED TO BE NEAR 15 PERCENT. THEREFORE
THE FIRE WEATHER WATCH REMAINS IN EFFECT AND MAY BE UPGRADED TO A
RED FLAG WARNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&


$$

TXZ045-050-058>060-067-074-080-291130-
/O.CON.KMAF.FW.W.0023.100429T1500Z-100430T0200Z/
GAINES-ANDREWS-REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-
WARD-DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-
929 PM CDT WED APR 28 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT
THURSDAY...

RELATIVE HUMIDITY VALUES OF 5 TO 15 PERCENT...20 FOOT WINDS OF 25
TO 35 MPH OR GREATER...AND HIGH FIRE DANGER WILL RESULT IN
CRITICAL FIRE WEATHER CONDITIONS LATE THURSDAY MORNING THROUGH
EARLY THURSDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES.

&&

$$

TXZ046-047-051-052-061-062-068-069-075-079-291130-
/O.CON.KMAF.FW.A.0014.100429T1500Z-100430T0000Z/
DAWSON-BORDEN-MARTIN-HOWARD-ECTOR-MIDLAND-CRANE-UPTON-PECOS-
PRESIDIO VALLEY-
929 PM CDT WED APR 28 2010

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

RELATIVE HUMIDITY VALUES BELOW 15 PERCENT ARE EXPECTED AREA WIDE 
THURSDAY AND WINDS WILL BE ABOVE 20 MPH. HIGH FUEL MOISTURE
FROM THE RECENT GREEN UP MAY LIMIT THE FIRE DANGER. ALONG THE RIO
GRANDE WINDS WILL BE ONLY NEAR 20 MPH IN THE PRESIDIO
VALLEY. THE FIRE WEATHER WATCH CONTINUES FOR THESE AREAS AND MAY
BE UPGRADED TO A WARNING IN THE MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 27, 2:49 PM CDT, 29 minutes earlier.

Area forecast discussion, Apr 27, 2:49 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
249 PM CDT TUE APR 27 2010

.DISCUSSION...
INCREASED MID LEVEL ZONAL FLOW WILL SERVE TO AMPLIFY LOW LEVEL
FEATURES RESULTING IN WARMING AND INCREASING WIND TREND. 7H WINDS
OF 25-30KTS BTWN 21Z-24Z WED WILL SERVE TO DEEPEN SFC TROF IN ERN
NM WHILE GOOD MIXING OF SFC TO 12KFT WILL ENSURE THAT DRY AIR
MOVES E OF THE NM/TX LINE. 85H TEMPS IN THE M20C RANGE AND
DOWNSLOPE WINDS WILL RESULT IN HIGH TEMPS IN U80S TO L90S ACRS SE
NM/UPPER TRANS PECOS. MEANWHILE MEAN LAYER MIXED WINDS OF 25KTS
SUGGESTS SFC WINDS OF 20-30 MPH ACRS THE LOWER ELEVATIONS OF SE
NM/UPPER TRANS PECOS. BY LATE AFTERNOON 85H-7H WINDS THRU THE GDP
MTNS WILL BE 25-30KTS. DIRECTION STILL LOOKS TO BE MORE SW WHICH
WILL TEND TO FAVOR HIGH WINDS ABOVE 6000 FT WHERE A FEW GUSTS TO 60
MPH WILL BE LIKELY. BY 12Z THURSDAY MORNING THERE WILL BE A
SIGNIFICANT INCREASE IN WINDS FROM 85H-5H WITH MID LEVEL TROF AXIS
MOVING E OF THE 4 CORNERS REGION LATER IN AFTERNOON THURSDAY. 7H
WINDS OF 40-50KTS AND 85H WINDS OF 30-35KTS ALONG WITH 7H HEIGHT
GRADIENT SUGGEST WINDS FAIRLY WIDESPREAD ADVISORY CRITERIA ACRS PB
WITH GUSTS 45 MPH REASONABLE. FARTHER W ACRS SE NM/UPPER TRANS
PECOS/VAN HORN WINDS WILL BE CLOSER TO HIGH WIND WARNING CRITERIA
30-40 MPH G55-60 MPH AND HAVE OPTED TO INCLUDE IN HIGH WIND WATCH
FOR NOW. AS FOR THE MTNS HIGH CONFIDENCE THAT STRONG WINDS WILL
OCCUR FROM GDP MTNS S INTO THE DAVIS MTNS. G75-80 MPH IN THE GDP
MTNS AND G65 MPH IN DAVIS MTNS ARE EXPECTED AND SHOULD BE BEGIN
BEFORE SUNRISE. W WINDS WILL PUSH 85H THERMAL RIDGE E TO NEAR
TX/NM LINE OR JUST E WITH M20C 85H TEMPS POSSIBLY PUSHING TEMPS
INTO L90S ACRS PARTS OF THE PB. SHOULD BE THE WARMEST IN
INK/PEQ/FST AREAS WHERE M90S LIKELY. UPPER 90S EVEN LOWER 100S
POSSIBLE ALONG THE RIO GRANDE. PACIFIC FRONT WILL PASS EWD AND
WINDS WILL STAY UP INTO EARLY EVENING...ESPECIALLY MTNS. THIS
PATTERN WILL BE FAVORABLE FOR DRY AIR TO HOLD IN PLACE THRU FRIDAY
WITH BREEZY TO WINDY CONDITIONS PERSISTING. TEMPS WILL COOL THOUGH
BACK TO N80 ACRS CNTRL PB. ATTP EXPECT A GRADUAL DECREASE IN WINDS
SAT TO SUN WITH TEMPS NEAR SEASONAL. STILL APPARENT MODEL
DIFFERENCE MON/TUE WITH GFS SHOWING FROPA MONDAY...BUT STAYING
DRY.

&&

.FIRE WEATHER...
CRITICAL FIRE WX CONDITIONS ARE STILL EXPECTED TO DEVELOP
WEDNESDAY ACRS SE NM/GDP MTNS/VAN HORN AREA THEN EXPAND S AND E TO
INCLUDE DAVIS MTNS AND PARTS OF THE PB THURSDAY. TEMPS WILL WARM
QUICKLY WED WITH THE HELP OF DOWNSLOPE/DRY WINDS AND THERMAL RIDGE
ACRS SE NM. HIGH TEMPS IN THE 80S WILL PUSH MIN RH/S TO NEAR 10
PCT FOR SE NM. HIGH WINDS WILL BE DEVELOPING IN THE GDP MTNS LATE
AFTERNOON WED AND EXTEND THRU THE NIGHT. WINDS AND DRY AIR IN
PLACE THURSDAY WILL FAVOR POOR RH RECOVERY GIVING CRITICAL FIRE WX
CONDITIONS A POSSIBLE EARLY START IN THE W. THURSDAY WILL BE MUCH
WINDIER THAN WED AND IT WILL WARMER AND DRIER. THUS THURSDAY WILL
BE THE DAY THAT HAS THE MOST CRITICAL FIRE WX OVER THE LARGEST
AREA. FIRE WX CONCERNS MAY EXTEND INTO FRIDAY...ALL THOUGH IT WILL
BE COOLER IN WAKE OF THE PACIFIC FRONT LOW DEWPOINT AIR WILL HELP
TO KEEP MIN RH/S NEAR 10 PCT ACRS SE NM.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              51  84  63  89  /   0   0  10  10
CARLSBAD NM                46  88  58  89  /   0   0   0   0
DRYDEN TX                  53  84  61  96  /  10  10  10   0
FORT STOCKTON TX           55  90  62  96  /   0   0  10   0
GUADALUPE PASS TX          50  83  57  78  /   0   0   0   0
HOBBS NM                   45  84  55  88  /   0   0  10   0
MARFA TX                   35  80  45  84  /   0   0   0   0
MIDLAND INTL AIRPORT TX    50  85  61  92  /   0   0  10   0
ODESSA TX                  53  86  62  91  /   0   0  10   0
WINK TX                    50  92  61  96  /   0   0  10   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     AFTERNOON FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
     NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     RED FLAG WARNING FROM 2 PM TO 8 PM MDT WEDNESDAY FOR THE
     FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
     SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF
     EDDY COUNTY.

     HIGH WIND WATCH FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON
     FOR THE FOLLOWING ZONES... CENTRAL LEA COUNTY...EDDY COUNTY
     PLAINS...NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.

TX...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     EVENING FOR THE FOLLOWING ZONES... ANDREWS...DAVIS/APACHE
     MOUNTAINS AREA...GAINES...GUADALUPE MOUNTAINS...LOVING...
     MARFA PLATEAU...PECOS...PRESIDIO VALLEY...REEVES COUNTY AND
     UPPER TRANS PECOS...VAN HORN AND HIGHWAY 54 CORRIDOR...
     WARD...WINKLER.

     RED FLAG WARNING FROM 3 PM CDT /2 PM MDT/ TO 9 PM CDT /8 PM MDT/
     WEDNESDAY FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS...
     VAN HORN AND HIGHWAY 54 CORRIDOR.

     HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.

     HIGH WIND WATCH FROM LATE WEDNESDAY NIGHT THROUGH LATE THURSDAY
     NIGHT FOR THE FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS
     AREA.

     HIGH WIND WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING
     FOR THE FOLLOWING ZONES... REEVES COUNTY AND UPPER TRANS
     PECOS...VAN HORN AND HIGHWAY 54 CORRIDOR.

&&
Hazardous weather outlook, Apr 27, 2:57 PM CDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
257 PM CDT TUE APR 27 2010

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-281200-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
257 PM CDT TUE APR 27 2010 /157 PM MDT TUE APR 27 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED WEDNESDAY AFTERNOON
ACROSS THE GUADALUPE MOUNTAINS...THE SOUTHEAST NEW MEXICO
PLAINS...AND THE VAN HORN HIGHWAY 54 CORRIDOR AS WINDS STRENGTHEN
AND RELATIVE HUMIDITY VALUES DROP TO 10 TO 15 PERCENT. A RED FLAG
WARNING IS IN EFFECT FOR THESE AREAS WEDNESDAY AFTERNOON.

WEST TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH IS
POSSIBLE BY WEDNESDAY AFTERNOON ACROSS THE GUADALUPE MOUNTAINS.

WEST TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH IS
POSSIBLE IN THE DAVIS MOUNTAINS ABOVE 6000 FEET BY LATE WEDNESDAY
NIGHT.

CRITICAL FIRE WEATHER CONCERNS MAY SPREAD EAST ON THURSDAY TO
INCLUDE THE GUADALUPE AND DAVIS MOUNTAINS...THE SOUTHEAST NEW
MEXICO PLAINS...THE UPPER TRANS PECOS...MARFA PLATEAU...PRESIDIO
VALLEY AND WESTERN PERMIAN BASIN. VERY WINDY CONDITIONS MAY
DEVELOP AND LOW RELATIVE HUMIDITY VALUES WILL BE POSSIBLE IN THESE
AREAS.

WEST TO SOUTHWEST WINDS OF 40 TO 60 MPH WITH GUSTS TO 70 TO 80
MPH WILL BE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS THURSDAY. IN
ADDITION...WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH WILL BE
POSSIBLE IN THE DAVIS MOUNTAINS ABOVE 6000 FEET. A HIGH WIND WATCH
IS IN EFFECT FOR THESE AREAS WEDNESDAY.

SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL BE
POSSIBLE THURSDAY AFTERNOON ACROSS THE SOUTHEAST NEW MEXICO PLAINS...
THE VAN HORN HIGHWAY 54 CORRIDOR AND THE UPPER TRANS PECOS REGION
OF WEST TEXAS. A HIGH WIND WATCH IS IN EFFECT FOR THESE AREAS
WEDNESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Nearby

Red Flag Warnings in Texas, 2010Red Flag Warnings in New Mexico, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.